Klonopin + Zoloft (generic)?
I'm currently taking Klonopin and Zoloft (diagnosed in '05 as having dysthymia, mdd, gad) -- and I was curious because I am *SO* tired all the time that I can only work 2 days/week. I was shocked today that I wanted to actually get out of bed and shower and go about my day, because the two previous days I literally laid in bed all day! It's hard to know whether it's the depression, the meds, or what! All my life I've been complaining of fatigue, so I know much of it is due to depression, but is it normal to have these days where I feel completely immobile and hardly want to get out of bed?
- JodyLv 78 years agoFavorite Answer
Klonopin is a high-potency benzodiazepine hypnotic that is extremely addictive. The only benzo more powerful is Xanax. In use for anxiety, tolerance build in just a few days so you end up feeling more anxious than you were before you started the drug if you let it wear off (18-50 hours half-life). So doctors generally increase the dose and have you take it twice or three times a day. You are physically and psychologically addicted within 4 weeks. that is the nature of this drug.
Klonopin is valued for its sedating effects in calming and preventing seizures, but it takes four hours to reach maximum potency in the body, so patients have to use it twice or more times every day to keep it from wearing off, half the drug wears off in 18 hours then continues to wear off - which sends them in detox mode, anxiety, and benzodiazepine withdrawal syndrome - which has many uncomfortable, sometimes overwhelming symptoms. It is a powerful drug, works slowly and lasts a very long time.
Physicians and Psychiatrists are advised not to precribe Klonopin for longer than four weeks because of paradoxical effets, drowsiness, tolerance, benzodiazepine dependence and benzodiazepine withdrawal syndrome.
It can take up to a year or longer to fully recover from the effects/withdrawal syndrome of klonopin but the first 2 months are the worst. It is very difficult to get off this drug because withdrawal symptoms are severe, and doctors will increase the dose to overcome the effects of withdrawl or of tolerance, when patients complain, justifying the need for it, undermining your withdrawal from it, rather than help you get off it.
Psychiatrists can only stay in business if they prescribe drugs that bring patients back to them month after month, year after year. It guarantees a fixed income to have patients addicted to these powerful drugs and ensuring that they show up in the office on time for new prescriptions..
I was on it for 1 year for ptsd and panic disorder and found I could barely function, lost the depth of all my emotions, slept alot, lost interest in the outside world, felt generally content as long as I was full of medicine; it took a long time and a very good friend to help me realize the medication was the problem. I was not in reality, the hypnotic effects of the drug change your perspective on life. A kind psychiatrist put me in the hospital to detox from it cold turkey - thought I would lose my mind, but it was still the fastest, least painful way to get off compared to slow reduction. Side effects persisted for a couple months, especially sexual numbness, irritability, periods of crying, anxiety, brain zaps, insomnia. I just kept telling myself it was my body trying to get back to normal.
For more on Klonopin and Benzodiazepine withdrawal syndrome, follow the wiki link below.Source(s): http://en.wikipedia.org/wiki/Klonopin http://en.wikipedia.org/wiki/Benzodiazepine_withdr...
- 7 years ago
The medications are supposed to help in lessening the symptoms. So if you feel that you are not getting the benefits that you are supposed to get from them you might consider changing them or trying other options. Zoloft may make you feel tired and sleepy, find out more about it at http://www.zoloftlawsuithelpcenter.com/side-effect...
- LynnLv 68 years ago
klonapin for most isnt all that bad, a lot depends on your dose
sleep apnea is a common undiagnosed cause of cronic fatigue, google it and read up